Winter Weather, Alfalfa
- When
- January 31, 6:00 AM CST to 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Public
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Another in a series of strong cold fronts moved through Oklahoma during the day on the 30th. A weather disturbance moved over the southern plains on the 31st, spreading light snow over portions of Oklahoma.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Another in a series of strong cold fronts moved through Oklahoma during the day on the 30th. A weather disturbance moved over the southern plains on the 31st, spreading light snow over portions of Oklahoma. Snow amounts of mainly one to two inches accumulated over northwest Oklahoma, with isolated locations receiving as much as three inches. There were a few slick spots on area roadways but no major travel problems were reported despite the wintry precipitation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 31, 4:18 AM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 418 AM CST WED JAN 31 2007 .DISCUSSION... THE FORECAST CONTINUES TO BE DIFFICULT AGAIN TODAY. RADAR ECHOES COVER MUCH OF OUR FORECAST AREA AND ON TO THE WEST... BUT DRY AIR NEAR THE SURFACE HAS TURNED MOST OF THE PRECIPITATION INTO VIRGA... EXCEPT OVER THE TEXAS PANHANDLE. WE EXPECT THE PRECIPITATION TO EVENTUALLY MAKE IT TO THE GROUND OVER MOST OF OUR FORECAST AREA. PRECIPITATION TYPE WILL DEPEND ON THE TEMPERATURE PROFILE AT THE GIVEN TIME AND LOCATION... AND WE WILL PROBABLY SEE RAIN... SNOW... SLEET... AND FREEZING RAIN AT TIMES OVER VARIOUS PARTS OF THE AREA... AND PERHAPS EVEN IN THE SAME PLACE AT DIFFERENT TIMES. OVERALL... WE EXPECT THE WINTRY PRECIPITATION TO AMOUNT TO RELATIVELY MINOR ACCUMULATIONS. PARTS OF NORTHERN OKLAHOMA MAY APPROACH ADVISORY-LEVEL SNOW ACCUMULATION BY THIS AFTERNOON... BUT IT IS TOO EARLY TO SINGLE OUT ANY PARTICULAR GROUP OF COUNTIES EVEN IF IT DOES HAPPEN. A SERIES OF WAVES PASSES THROUGH THE STEADY NORTHWEST FLOW ALOFT OVER THE NEXT WEEK OR SO. EACH WAVE WILL BRING A POSSIBILITY OF LIGHT PRECIPITATION... WITH THE TYPE ALWAYS DEPENDENT ON THE TEMPERATURE PROFILE AT ANY GIVEN TIME AND LOCATION. AT THE SURFACE... THE MAIN FEATURE WILL BE A RELATIVELY STRONG COLD FRONT THAT SHOULD ARRIVE LATE THURSDAY NIGHT OR EARLY FRIDAY. THE FORECAST THIS MORNING USES THE NAM TIMING... BUT WITH A 6-HOUR /EARLIER/ CORRECTION. TEMPERATURES WILL BE BELOW-NORMAL ALL THROUGH THE 7-DAY FORECAST PERIOD. THE COLDEST OF THE LOT SHOULD BE THIS WEEKEND. THE GFS CONTINUES TO ATTEMPT A WARM-UP EARLY NEXT WEEK... BUT THE ECMWF HOLDS ARCTIC AIR IN PLACE OVER THE PLAINS REGION... WHICH SEEMS MUCH MORE LIKELY TO BE CORRECT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 33 27 33 21 / 60 70 40 10 HOBART OK 35 27 35 20 / 50 70 30 10 WICHITA FALLS TX 38 32 41 25 / 40 70 30 10 GAGE OK 32 19 31 13 / 70 60 20 10 PONCA CITY OK 29 22 33 18 / 70 60 30 10 DURANT OK 37 32 38 27 / 60 70 50 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE JAN 30 2007
OKZ004>048-050>052-TXZ083>090-311300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE JAN 30 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
COLD HIGH PRESSURE CENTERED OVER THE PLAINS WILL RESULT IN STABLE
CONDITIONS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY JAN 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD.
OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL AVERAGE BELOW THE SEASONAL NORMAL THROUGH THE
PERIOD...AND WILL BE WELL BELOW NORMAL BY THE END OF THE WEEK. THERE
WILL BE AT LEAST A SLIGHT CHANCE OF SNOW EACH DAY FROM WEDNESDAY
THROUGH FRIDAY... WITH THE GREATEST CHANCES OF ACCUMULATING SNOW
FROM WEDNESDAY NIGHT INTO THURSDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
24/2The national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13215, 13216, 13217.